MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FULL RADIUS BLADE 3.5MM DISP; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. FULL RADIUS BLADE 3.5MM DISP; SAW, POWERED, AND ACCESSORIES
Model Number 7205305
Medical Device Problem Codes Overheating of Device (1437); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference case-(b)(4).
 
Event or Problem Description
It was reported that, during acl reconstruction procedure, the full radius blade 3.5mm disp presented a "blade stall" error message when connected to the handpiece and it was overheating.Procedure was resumed, without any delay, with a back-up device.Patient was not injured as consequence of this problem.
 
Additional Manufacturer Narrative
H10: h3, h6: the reported device was received for evaluation.There was no relationship found between the device and the reported event.A visual inspection revealed the device was not returned with original packaging and the device looks like it has debris on it, possibility of lubricant.No other physical damage is visible to the device.A functional evaluation of the returned device found that device is in working order, device did not stall or overheat.Device passed all functional test.Device functioned as per manufacture spec.A complaint history review found similar reported events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The complaint was not confirmed and the root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
FULL RADIUS BLADE 3.5MM DISP
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12356634
Report Number1219602-2021-01773
Device Sequence Number12687254
Product Code HAB
UDI-Device Identifier03596010251336
UDI-Public03596010251336
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/08/2026
Device Model Number7205305
Device Catalogue Number7205305
Device Lot Number50915045
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2021
Supplement Date Received by Manufacturer12/16/2022
Initial Report FDA Received Date08/23/2021
Supplement Report FDA Received Date12/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown